Thunderstorm Wind, Goshen
- When
- July 10, 1:38 PM MST to 1:39 PM MST
- Where
- Goshen County, (Tor)torrington Airport
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.070, -104.150
During the afternoon an upper level disturbance was moving eastward across Wyoming. In addition, warmer air was moving into the area, serving to increase the instability of the environment.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
During the afternoon an upper level disturbance was moving eastward across Wyoming. In addition, warmer air was moving into the area, serving to increase the instability of the environment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 10, 12:49 PM MST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 149 PM MDT SAT JUL 10 2010 .SHORT TERM...TONIGHT THROUGH MONDAY...WATER VAPOR IMAGERY SHOWS A MID AND UPPER LEVEL CIRCULATION MOVING THROUGH WYOMING THIS AFTERNOON. SOME SHOWERS AND THUNDERSTORMS ARE FIRING AHEAD OF THIS CIRCULATION FEATURE AND WILL CONTINUE TO INCREASE IN COVERAGE TO THE EAST THROUGH THE LATE AFTERNOON AS THE UPPER FEATURE MOVES EAST. INSTABILITY INCREASES TO AROUND 1000 J/KG ALONG THE WYOMING/NEBRASKA BORDER...ALTHOUGH 0 TO 6KM BULK SHEAR IS ANTICIPATED TO REMAIN MARGINAL AT 25 TO 35 KTS THROUGH THE AFTERNOON. SO EXPECT THE STORMS IN GENERAL TO BE OF THE PULSE VARIETY WITH HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. COULD SEE A COUPLE OF STORMS BECOME SEVERE THOUGH AS THEY MOVE INTO THE NEBRASKA PANHANDLE WHERE THE BETTER INSTABILITY IS LOCATED...BUT DOUBT THEY WILL BE VERY LONG-LIVED NOR WIDESPREAD. THE BETTER THREAT FOR MORE WIDESPREAD SEVERE THUNDERSTORMS WILL BE WELL EAST OF THE CWA. BIGGEST THREAT OVERALL WILL BE MODERATE TO HEAVY RAIN OVER AREAS THAT HAVE SEEN MORE THAN THEIR FAIR SHARE OF PRECIPITATION OVER THE LAST WEEK. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE NIGHT AS THE UPPER LEVEL SHORTWAVE MOVES ACROSS THE CWA. A WEAK COOL FRONT WILL MOVE ACROSS THE EASTERN ZONES SUNDAY MORNING WHICH WILL FLUSH OUT MUCH OF THE LLVL MOISTURE. ANOTHER SHORTWAVE WILL MOVE ACROSS THE CWA LATE IN THE AFTERNOON THUS WILL HAVE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA IN THE LATE AFTERNOON AND EVENING. SINCE MUCH OF THE LOW AND MIDLEVEL MOISTURE WILL NOT HAVE MUCH TIME TO RECOVER AFTER THE FRONTAL PASSAGE IN THE MORNING...EXPECT THE STORMS TO BE ON THE WEAKER SIDE. A SHORTWAVE RIDGE WILL BUILD ACROSS THE REGION ON MONDAY WHICH WILL BRING MUCH WARMER AND DRIER CONDITIONS TO THE FORECAST AREA. THE LEESIDE SFC TROUGH WILL DEEPEN THROUGH THE DAY SO EXPECT BREEZY WESTERLY WINDS ALONG AND WEST OF THE LARAMIE RANGE THROUGH THE AFTERNOON AS THE LLVL PRESSURE GRADIENT TIGHTENS. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY NO MAJOR CHANGES MADE TO THE LONG TERM. HAVE ANOTHER WEAK COLD FRONT THAT WILL MOVE THROUGH THE AREA EARLY TUESDAY MORNING. GIVEN THE DRY AIR THAT WILL BE IN PLACE AFTER SUNDAYS COLD FRONT MOVES THROUGH...DO NOT THINK WE WILL SEE MUCH IN THE WAY OF PRECIP...SO DID LOWER POPS EVEN MORE. TEMPERATURES TO BE ON THE INCREASE THROUGH THE WEEK AS SOUTHWEST WINDS RETURN TO THE AREA AS LOW PRESSURE THAT HAS BEEN IN THE WESTERN CANADIAN PROVINCES PULLS OFF TO THE NORTH AND A BROAD RIDGE OF HIGH PRESSURE MOVES OVER THE AREA. 700MB TEMPERATURES THURSDAY EXPECTED TO CLIMB INTO THE MID DOUBLE DIGIT TEENS...WHICH SHOULD EQUATE TO LOW 90S OVER THE NEBRASKA PANHANDLE AND MID TO UPPER 80S ACROSS WYOMING. && .AVIATION...18Z TAF ISSUANCE CONTINUED THE TREND THIS AFTERNOON FOR WIDELY SCATTERED CONVECTION. BEING SO FAR INTERSPERSED...TIMING VERY DIFFICULT BY AIRFIELD. HAVE CONTINUED THE VCTS WORDING IN TAFS THROUGH SUNSET. VFR CONDITIONS EXPECTED OUTSIDE THUNDERSTORMS WITH MVFR CONDITIONS IN AND NEAR THUNDERSTORMS DUE TO LOWER CEILINGS. && .FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH MONDAY. GUSTY WESTERLY WINDS ARE EXPECTED AGAIN ON MONDAY ALONG AND WEST OF THE LARAMIE RANGE BUT RHS NOT EXPECTED TO REACH CRITICAL CONDITIONS. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS TODAY AND SUNDAY. && .HYDROLOGY...THE FLOOD WARNING REMAINS IN EFFECT FOR THE NORTH PLATTE RIVER AT HENRY IN NEBRASKA. WATER LEVELS ARE RIGHT AROUND FLOOD STAGE THIS MORNING AND WILL MAINTAIN THIS LEVEL THROUGH MIDDAY SUNDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...RJM LONG TERM/AVIATION...CLAYCOMB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT SAT JUL 10 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-111100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 230 PM MDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PERSIST INTO THIS EVENING BEFORE ENDING. NO SEVERE STORMS ARE ANTICIPATED BUT A FEW COULD PRODUCE SOME SMALL HAIL MAINLY OVER THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR MAINLY LATE DAY THUNDERSTORMS EXISTS MAINLY ON SUNDAY...OTHERWISE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE CLAYCOMB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1245 PM MDT SAT JUL 10 2010 WYZ107-108-101945- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 1245 PM MDT SAT JUL 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE AND NORTHWESTERN GOSHEN COUNTIES UNTIL 145 PM MDT... AT 1243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GLENDO...OR 26 MILES SOUTHEAST OF DOUGLAS...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GLENDO RESERVOIR MARINA... RAWHIDE BUTTES... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 103 AND 118. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LUNDQUIST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 106 PM MDT SAT JUL 10 2010 WYZ107-108-102000- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 106 PM MDT SAT JUL 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE AND NORTHWESTERN GOSHEN COUNTIES UNTIL 200 PM MDT... AT 1 PM A STRONG THUNDERSTORM WAS NEAR GLENDO RESERVOIR MARINA...OR 29 MILES NORTH OF WHEATLAND...MOVING EAST AT 20 MPH. AT ROUGHLY 1255 PM MDT...THE PUBLIC REPORTED NICKEL SIZE HAIL IN GLENDO. HAIL TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RAWHIDE BUTTES... JAY EM... HWY 85 AT DRY RAWHIDE CREEK... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 104 AND 117. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LUNDQUIST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 121 PM MDT SAT JUL 10 2010 WYZ106>108-102015- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 121 PM MDT SAT JUL 10 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE AND NORTHERN GOSHEN COUNTIES UNTIL 215 PM MDT... AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF GUERNSEY...OR 16 MILES NORTH OF WHEATLAND...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GUERNSEY... FORT LARAMIE NATIONAL HISTORIC SITE... FORT LARAMIE... LINGLE... HARTVILLE... HWY 85 AT DRY RAWHIDE CREEK... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 90 AND 104. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LUNDQUIST
The Cheyenne radar (KCYS), 116 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
2 thunderstorm wind. Local standard time, as filed.
Estimated time of report. Report located along US HWY 85.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233886, 233887.